Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Abscessed gum after teeth extraction. On penicillin. Chances of infection in the blood?

My husband had two molars extracted eight days ago. One of them were abscessed. He has been feeling very ill all week, including chills, even today (day 8). He has finished the Penicillin that was prescribed and the area is almost done draining it s disgusting infection. Should he still be feeling sick? Should he be worried about the infection getting into his blood-stream? Can an E.R. help?
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  530
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dec 2012

Gum abscess after tooth extraction often occurs when local germs infect the opening after the extraction. If after taking penicillin your husband is still draining ( antibiotic for 10 -14 days is much appropriate), you have to continue the antibiotics for 10-14 days and if the pus is still coming out, then your doctor will need to include another type of antibiotics to cover atypical germs. Continuous daily drainage of the abscess is important for proper healing. It is normal he still feels sick if there still the um abscess/drainage. Systemic infection of blood stream (complication) is possible if antibiotics are not taken appropriately. A doctor will have to be seen soonest.
But if you see that there is an amelioration with the penicillin just continue.

Hope this helps
Answered: Sat, 9 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor